Jump to content

Jamie8992: 16 months off - feeling worse


Recommended Posts

Hi everyone, I am new to surviving anitdepressants. I have been on drugs since I was 14. When I was 19, things got worse, I was CT'd on and off drugs and was polydrugged. I believe I was put on 7 medications along with ECT. I was on these drugs for two years then was CT'd off of 5 in Nov 2019. I slowly (but not slow enough) came off the last two drugs in 2021 to 2022. I'm now 16 months into withdrawals and things have been really really difficult. I have a very long list of issues but my main concern right now is the mental withdrawals - I am going through severe depression, extreme SI, complete emotional numbness, derealisation etc and I just feel like I am not getting better. I've also been in a relationship since I was 18, I'm now 25. We were together for 7 years. We were engaged, planning a wedding and at 13 months I found out there had been cheating in the relationship (years ago) so I ended things. However, I'm really worried because since this has happened my withdrawals have become worse. I swear I have had brain damage or damage to the nervous system because I keep forgetting that my partner and I are not together anymore. It's like my body hasn't registered that we are not together anymore. The derealisation is so sad. I don't feel anything. I am now EXTREMELY numb. I can't cry. I can't feel heartbreak. Nothing. He was my absolute world and I was properly too dependent on him. I know if we were to have broken up outside of withdrawals, I would be distraught, upset, beside myself but I just feel nothing. I feel as though my body cannot handle withdrawals and this breakup so it's just focusing on the withdrawals and not the breakup but it feels so unhealthy. I also got a nasty virus around the same time and it's really set me back. I'm just worried that I'm so unwell at 16 months, I feel like I'm just getting worse. I'm just posting this for some reassurance and hope. These withdrawals have been absolutely terrifying. 

Link to comment
  • Emonda changed the title to Jamie8992: 16 months off - feeling worse
  • Administrator

Welcome @Jamie8992

 

So the moderators can best help you, please complete your drug signature by following these instructions. Adding a signature ensures your drug history appears at the bottom of every post, making it more efficient for those trying to assist. 

 

9 hours ago, Jamie8992 said:

I'm now 16 months into withdrawals and things have been really really difficult.

 

9 hours ago, Jamie8992 said:

I am going through severe depression, extreme SI, complete emotional numbness, derealisation etc and I just feel like I am not getting better.

 

9 hours ago, Jamie8992 said:

The derealisation is so sad. I don't feel anything. I am now EXTREMELY numb. I can't cry. I can't feel heartbreak.

 

Unfortunately, when ADs are stopped too quickly, WD symptoms are the likely outcome: Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

How long does it last? Everyone is different. Things generally improve with time and patience following a Windows and waves pattern of stabilization.

 

9 hours ago, Jamie8992 said:

I'm really worried because since this has happened (a relationship breakup), my withdrawals have become worse.

 

Emotional stress could very easily make your WD symptoms feel worse. Have you tried counselling to help you process the break-up?

 

9 hours ago, Jamie8992 said:

I also got a nasty virus around the same time and it's really set me back

 

A virus can also leave you feeling more fragile / make WD symptoms feel worse.

 

9 hours ago, Jamie8992 said:

I swear I have had brain damage

 

Not brain damage. ADs certainly make changes to the brain, but things return to normal with time.

 

A few helpful links:

 

Emotional Spirals

 

Non-drug coping strategies

 

Melatonin for sleep

 

We don't suggest many supplements, but two that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. Add one at a time and start with a low dose to see how it affects you. 


Magnesium

 

Omega-3 fatty acids (fish oil)

 

Avoid alcohol. 

 

This is your own Introduction topic.  Each member has only ONE Introduction topic.  Your own Introduction topic is the best place to ask questions and the place to journal your progress.  This keeps your history in one place and means you do not have to repeat your story. 

 

Once again, welcome to S.A.

 

Emonda

 

 

Please don't send me PMs. I am not a doctor. My comments are based on my personal experience with ADs and tapering. Consult your doctor about your own medical decisions.

Start of taper: Jan ’22 Vortioxetine 15mg, 

End year 1: 4.5mg, 

End year 2: 2.38mg, 

Year 3: 19 Jan 2.33mg, 26 Jan 2.28mg, 2 Feb 2.24mg, 8 Feb 2.19mg, 29 Feb 2.15mg, 7 Mar 2.10mg, 14 Mar 2.06mg, 21 Mar 1.99mg, 10 Apr 1.95mg, 17 Apr 1.91mg, 24 Apr 1.87mg, 1 May 1.83mg, 23 May 1.80mg,

Link to comment
  • Administrator

Sorry, I forgot to comment on this:

 

9 hours ago, Jamie8992 said:

I'm just posting this for some reassurance and hope.

 

Have a read of the success stories. That's what I do when not feeling great...I find it gives me a real boost.

Please don't send me PMs. I am not a doctor. My comments are based on my personal experience with ADs and tapering. Consult your doctor about your own medical decisions.

Start of taper: Jan ’22 Vortioxetine 15mg, 

End year 1: 4.5mg, 

End year 2: 2.38mg, 

Year 3: 19 Jan 2.33mg, 26 Jan 2.28mg, 2 Feb 2.24mg, 8 Feb 2.19mg, 29 Feb 2.15mg, 7 Mar 2.10mg, 14 Mar 2.06mg, 21 Mar 1.99mg, 10 Apr 1.95mg, 17 Apr 1.91mg, 24 Apr 1.87mg, 1 May 1.83mg, 23 May 1.80mg,

Link to comment
22 hours ago, Jamie8992 said:

Hi everyone, I am new to surviving anitdepressants. I have been on drugs since I was 14. When I was 19, things got worse, I was CT'd on and off drugs and was polydrugged. I believe I was put on 7 medications along with ECT. I was on these drugs for two years then was CT'd off of 5 in Nov 2019. I slowly (but not slow enough) came off the last two drugs in 2021 to 2022. I'm now 16 months into withdrawals and things have been really really difficult. I have a very long list of issues but my main concern right now is the mental withdrawals - I am going through severe depression, extreme SI, complete emotional numbness, derealisation etc and I just feel like I am not getting better. I've also been in a relationship since I was 18, I'm now 25. We were together for 7 years. We were engaged, planning a wedding and at 13 months I found out there had been cheating in the relationship (years ago) so I ended things. However, I'm really worried because since this has happened my withdrawals have become worse. I swear I have had brain damage or damage to the nervous system because I keep forgetting that my partner and I are not together anymore. It's like my body hasn't registered that we are not together anymore. The derealisation is so sad. I don't feel anything. I am now EXTREMELY numb. I can't cry. I can't feel heartbreak. Nothing. He was my absolute world and I was properly too dependent on him. I know if we were to have broken up outside of withdrawals, I would be distraught, upset, beside myself but I just feel nothing. I feel as though my body cannot handle withdrawals and this breakup so it's just focusing on the withdrawals and not the breakup but it feels so unhealthy. I also got a nasty virus around the same time and it's really set me back. I'm just worried that I'm so unwell at 16 months, I feel like I'm just getting worse. I'm just posting this for some reassurance and hope. These withdrawals have been absolutely terrifying. 

Do you have any windows of feeling? 

Sertaline- tried 50 mg beginning of June 2023. Caused hyperreflexia.  So stopped after one dose. Tried several smaller doses that month.  Had burning and twitching so just stopped. 

Lexapro

June of 2023' 2.5 mg for two weeks 

July of 2023 5 mg for two weeks

July of 2023 7.5 mg for 2 weeks

August to mid September 10 mg

Mid September reduced to 7.5

October to October 15 reduced to 5

October 15 to October 30 reduced to 2.5 

October 30-off

 

Link to comment

I used to have very clear windows and waves but since the virus and breakup it’s all a blur, I’m confused as to what’s a window and a wave. I think my body is just going through a lot right now. 

Link to comment
  • Moderator Emeritus

Hi @Jamie8992

 

I’m sorry to hear that your symptoms have gotten worse since the stresses you’ve been under lately. Yes, any kind of stress, physical or emotional, can make our symptoms worse.

 

Could you please put in your drug signature, just press on the link that Emonda gave you. Thank you💛

Seroquel. 2019:➡️ From 7.25mg to 5.80mg. 2020➡️5.60 to 4.80. 2021➡️4.60 to 4.0.  2022➡️3.95 to 3.55. 2023➡️ From 3.50 to 3.25.  2024➡️Jan15=3.20✔️ Feb19=3.15✔️ March26=3.10✔️May1=3.05✔️This is NOT medical advice.Consult your doctor.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy